Narrow Results Clear All
- Communication Improvement 2
- Education and Training 1
- Human Factors Engineering 1
- Quality Improvement Strategies
- Specialization of Care 1
- Technologic Approaches 1
Search results for "Anticoagulants"
Cases & Commentaries
- Spotlight Case
- Web M&M
Margaret Fang, MD, MPH; Raman Khanna, MD, MAS; July 2011
Following hospitalization for community-acquired pneumonia, an elderly man with a history of dementia, falls, and atrial fibrillation is discharged on antibiotics but no changes to his anticoagulation medication. One week later, the patient’s INR was dangerously high.
Legislation/Regulation > Sentinel Event Alerts
Sentinel Event Alert. September 24, 2008;(41):1-4.
Anticoagulant therapies such as heparin and warfarin are considered high-alert medications, due to the high potential for patient harm if used improperly. They have been associated with adverse events in a variety of settings, including in hospitalized patients and outpatients, and ensuring the safety of patients receiving anticoagulants is a National Patient Safety Goal for 2008. This sentinel event alert issued by the Joint Commission discusses the root causes of anticoagulant-associated patient harm and recommends strategies for reducing errors, including implementation of a pharmacist-led anticoagulation service. Sentinel event alerts are intended to promote rapid implementation of patient safety strategies, and adherence to these recommendations is assessed on site visits by the Joint Commission.